When a person stops taking Norco abruptly, they may experience Norco withdrawal symptoms. Common symptoms will include runny nose, sweating, agitation and goose bumps. While it is unlikely that Norco withdrawal symptoms will be life-threatening, they will still be uncomfortable. In an effort to help reduce symptoms of withdrawal, your doctor may choose to slowly reduce your dosage slowly.
An Overview of Norco Withdrawal
Norco is a medication that is prescribed to help relieve pain
. This is a narcotic drug and has been shown to cause symptoms of withdrawal if a person stops taking it too quickly. Even though withdrawal from Norco can be uncomfortable, you cannot die from it. Withdrawal from Norco can happen when a person abuses the drug as well as in people who have been taking it for legitimate medical purposes for extended periods of time.
Norco Withdrawal Symptoms
Withdrawal symptoms of Norco
might be very intense or hardly noticeable and they may include:
- Goose bumps
- Runny nose and unexplained sweating
- Nausea, vomiting and diarrhea
If suddenly stopped, Norco withdrawal effects will typically include:
- Flu-like symptoms
- Aches and pains
- Mood swings
- Loss of appetite
- Fever chills
- Difficulty getting to sleep
- Sleep problems
- Upper respiratory problems
- Tremors or shaking
The acetaminophen that is found in Norco tablets serves to increase the narcotic effects of the hydrocodone and has been found to offer relief from withdrawal symptoms of Norco.
Norco withdrawal, unlike the withdrawal that many experience from other drugs, does not cause symptoms that are life-threatening. It is important to remember that symptoms of withdrawal can be very uncomfortable and are part of the reason that most people begin taking the drug again. In an effort to reduce potential withdrawal symptoms, your doctor can begin to lower your Norco dosage
slowly enough to help ease symptoms of withdrawal.
Why Do People Suffer from Norco Withdrawal?
When Norco has been taken over time, the body can become used to Norco effects. If this medication is decreased or stopped too suddenly, there may be withdrawal symptoms. Withdrawal symptoms from Norco can happen even with legitimate medical use of this medication over a period of time. A person can also experience withdrawal symptoms if they have developed a Norco addiction
. You should remember that withdrawal from this drug is completely normal and predictable. It is a physical response to quitting taking a narcotic; this is not always a sign of abuse.
If Naloxone is administered, withdrawal symptoms from Norco may occur. This can happen even when the dosage of Norco hasn't been reduced, because Naloxone is a drug that blocks opiates from binding to the body's receptors.
Norco is a synthetic pain medication that is hydrocodone based. It is similar in structure to opioid
drugs. It is:
- An opiate derivative
- A habit forming narcotic medicine
- Has been shown to cause physical and psychological dependence of morphine
- Causes typical opiate type of withdrawals when quit.
The possibility to become addicted to Norco will vary from person to person.
How to Prevent Withdrawal from Norco Medication
Even though withdrawals from Norco are not harmful, they can be very uncomfortable. These symptoms can make a person so uncomfortable that a person begins taking the medication again in an effort to ease these symptoms. As a way to help limit many of these symptoms, you should avoid quitting taking Norco "cold turkey." Your doctor can help you by decreasing your dosage at a more reasonable rate that will help to reduce the potential for withdrawal symptoms. Do not be afraid to talk to your doctor about getting help quitting taking Norco, because most health care providers are aware of the risks and will be happy to help you quit taking this medication. Keep in mind that withdrawal from Norco is not always a symptom that you have been abusing this drug, so you should not be afraid to ask for help with this situation.